Search our website Find job opportunies at THI and St. Luke's Find a doctor location and contact information
Heart Information Center
 
Ask a Heart Doctor
  Back to previous page

 

Help us improve this service.

Your feedback will help guide us in developing this site.

Ask a Texas Heart Institute Doctor 
Informed patients make better patients.

Question:

Could my itching and rash have been from Plavix?

I am currently 68 years old. Years ago I had surgery to clear my carotid artery. At that time the doctor prescribed Plavix but I kept getting bruises over my body. He discontinued it. Recently at a checkup there was a change in the artery and he said to try the Plavix again. About a week or two after starting it, I became very, very itchy and broke out in a rash. Stopped the Plavix again; it took almost 2 weeks before I felt better. Could those symptoms have been from the Plavix?

submitted by Susan from New York on 3/22/2014

Answer:

by Texas Heart Institute cardiologist, Roberto Lufschanowski, MD  Roberto Lufschanowski, MD

Yes, the timing is perfect (for it to have been related). 

See also on this site:         

Has your question or a similar one already been answered?
Search all the Heart Doctor questions and answers.

To search for a doctor or access St. Luke's physician referral service, use the "Find a Doctor" link at the top of this page.


Updated March 2014
Top  
Like us on Facebook Follow us on Twitter Subscribe to us on YouTube Find Us on Flicikr Follow Us on Pinterest Add us on Google+ Find us on LinkedIn

Please contact our Webmaster with questions or comments.
Terms of Use and Privacy Policy
© Copyright 1996-2014 Texas Heart Institute.
All rights reserved.
This website is accredited by Health On the Net Foundation. Click to verify. U.S. NEWS America's Best Hospitals 2013-14